Results 1 to 10 of 10

Thread: Bacolofen Withdrawal PLEASE help

  1. #1

    Bacolofen Withdrawal PLEASE help

    I had the intretheical test done to get a pump and it went well.

    I've taken them orally and as directed sinve removal of the cath and leaving hospital..

    Fast forward, I am unbearably itchy, shaking a bit My tone isn't bad though.

    Is it possible I'm going through some kind of withdrawal? I tried to get a hold of the doc with no luck.

  2. #2
    Itchiness is definitely a withdrawal symptom. More oral baclofen is the answer. But I am surprised that withdrawal can happen from just the trial. More likely explanation is your dosage before the trial. How much oral baclofen were you taking before the trial and for how long?

    In any case, the good news is that the pump is way more reliable than the pills. As long as the pump is working and you refill it on time, you won't have any withdrawal.

  3. #3
    Withdrawal doesn’t happen with the trial. But you should. Be back on your regular dose unless they slowly weaned you off. The itching starts as very mild, the increased tone worsens then you start to act kind of loopy. Which can worsen. If you have baclofen pills then take them as directed or atleast 5-10 milligrams every 6 hours but it really depends on the dose you were on. When did you have the test? CWO
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

  4. #4
    I had the test Tuesday and Wednesday... I am on 50 mgs and resumed the dose regularly once out of the hospital; I've been on it sign June of 2017. I seem okay today. I also take Lyrica for migraines and I missed my dose yesterday.

  5. #5
    Quote Originally Posted by wheeliegirl2010 View Post
    I had the test Tuesday and Wednesday... I am on 50 mgs and resumed the dose regularly once out of the hospital; I've been on it sign June of 2017. I seem okay today. I also take Lyrica for migraines and I missed my dose yesterday.
    You resumed the dose once out of the hospital. So that means you weren't taking it while in the hospital? That could be the reason.

  6. #6
    Sorry, I didn't word that properly. I took the oral Baclofen while in hospital as well. The only time anything changed was when I received the full dose via the cath as my muscles were very relaxed; however, I was very sleepy and dizzy, so they held the oral dose/

  7. #7
    Sounds like they gave you too high a dose for your test dose. Sedation should not occur. Itching could indicate a adverse or even allergic reaction to the intrathecal dose. I would be very cautious about proceeding with an implant with these results.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

  8. #8
    Sedation does indicate too high a dose. But that also explains withdrawal - a sharp spike in baclofen level followed by an immediate sharp drop in baclofen level. I would talk to your doctor about another test before giving up on the pump. I say this not to push the pump but because I know what a difference it can make in quality of life.

  9. #9
    Let me clarify:

    1. I didn't have an allergic reaction to the intrathecal dose. The itching didn't start until over 24 hours after the last dose via catheter was given
    2. They are aware they gave me too much of the medicine via the catheter because I was so tired. Hence, the held my dose of oral Baclofen. That was the only symptom I had -- I kind of wondered if that's why it felt like I was going through withdrawal. It didn't help I was late for my afternoon dose of oral Baclofen Friday.

    August, I fully intend to go ahead with the pump. I have utmost confidence in my neurosurgeon and his nurse.. I was offered the opportunity to do a final day of testing and declined. I know that it worked. The nurse knows it worked.

    It has already been discussed that they will start me on a lower dose and I will stay in hospital in order for them to find the right dose.

  10. #10
    Good for you. It changed my life from struggling every single second (including sleep) to being able to relax and move freely. Good luck.

Similar Threads

  1. Bacolofen Pump for Cerebral Palsy
    By wheeliegirl2010 in forum Care
    Replies: 3
    Last Post: 12-29-2018, 02:19 AM
  2. methadone withdrawal
    By judyt in forum Pain
    Replies: 6
    Last Post: 04-20-2010, 05:33 PM
  3. Lyrica Withdrawal
    By jarocho2003 in forum Pain
    Replies: 1
    Last Post: 04-08-2008, 10:55 PM
  4. Neurontin withdrawal
    By Raven in forum Care
    Replies: 18
    Last Post: 01-25-2008, 07:48 PM
  5. med withdrawal
    By alan in forum Care
    Replies: 2
    Last Post: 08-08-2002, 06:10 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •